caret icon Back to all discussions

RA Stomach Pain

I started methotrexate once a week now for 4 weeks. Since then I am having terrible stomach and esophogus pain. Has anyone experienced this?

  1. Thanks for reaching out. I hope others chime in and share their experiences with you. Be sure to speak with your doctor about any new, changing or concerning symptoms, if you haven't already. In addition to speaking with your doctor, this article may be helpful on Methotrexate and common side effects: https://rheumatoidarthritis.net/treatment/methotrexate. Wishing you some answers and relief soon. Best, Kelly, Rheumatoidarthritis.net Team Member

    1. Hi So sorry you are experiencing these issues. I want to share with you this article from our contributor Monica on her experiences with some pretty bad methotrexate side effects and the difference it made when she switched to a subcutaneous injections: https://rheumatoidarthritis.net/living/methotrexate-negative-side-effects. Of course, everyone's experience and reactions are different, but it may be something to speak with your doctor about. Best, Richard (RheumatoidArthritis.net Team)

      1. Sorry for the late response, but somehow this topic got buried.
        I started on low dose MTX pills almost 30 years ago. It was a slow process - something like 1 pill one week, 2 the next....... How much have you been prescribed? What about folic acid - were you prescribed this? Presumably you're taking the pills rather than the injection.
        I've never experienced stomach or esophagus pain - actually, I've never heard of anyone who had this from taking MTX.
        Are you sure there isn't something else going on?

        1. I take 4 pills on my chosen day of Friday. 2 in the morning and 2 at night. I was also prescribed folic acid. I have an appointment with a gastroenterologist to have things checked out. My doctor suggested I contact my Rheumatologist to discuss getting injections instead of pills. Thanks so much for the information. I appreciate it!

      2. Presumably you're taking the folate.
        The injections are easier in terms of side effects.
        Good that you're seeing gastroenterologist as your symptoms can be something totally unrelated. 10 mg isn't a high dose at all.

        or create an account to reply.